MAUDE Adverse Event Report: ARTHREX, INC. UNIVERSAL GLENOID - CENTRAL SCREW 20MM; SHOULDER PROSTHESIS, REVERSE CONFIGURATION

ARTHREX, INC. UNIVERSAL GLENOID - CENTRAL SCREW 20MM; SHOULDER PROSTHESIS, REVERSE CONFIGURATION
Model Number UNIVERSAL GLENOID - CENTRAL SCREW 20MM
Health Effect - Clinical Codes Pain (1994); Loss of Range of Motion (2032)
Date of Event 12/05/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that a patient was originally operated on using the arthrex reverse shoulder on (b)(6) 2018.The patient originally had a small baseplate, 36 +4 glenosphere, size 8 stem, plus 6 spacer, 20 central screw, 2- 30mm peripheral screws and a plus 3 poly insert implanted.In (b)(6) 2019, the patient came to the surgeon's office complaining of pain and lack of motion.The decided to revise the patient.The revision procedure took place on (b)(6) 2019.The rep reported during the revision procedure, it was clearly obvious that the baseplate and screws had pulled out of the face of the glenoid.The surgeon removed the poly, spacer, baseplate, screws and glenosphere, and implanted an augmented exacttech glenoid implant and glenosphere.Once that was completed, the surgeon implanted a plus 12 arthrex spacer and a plus 3 poly liner onto the existing size 8 stem and 36 cup.The implants went in without any problem and the surgeon was very pleased with the post operative results.The surgeon chose to keep the implants that were extracted and expects the patient to do well.Additional information received on 01/06/2020: the rep reported they do not have access to the part or lot numbers of arthrex product from the primary procedure.However, the rep has all of the explanted arthrex product in their possession and are available to return for evaluation.The original procedure type was a primary reverse shoulder replacement.The primary and revision procedure were performed by the same surgeon at the same facility.The rep reported they were not made aware of when the patients symptoms first began or how the patient was treated for their symptoms.There are no available pictures or copies of x-rays.The bone quality was soft.A request has been sent to the rep for part and lot numbers of explanted arthrex parts.Additional information received on 01/15/2020: the rep provided the implant sheet from the primary (b)(6) 2018 procedure.The following arthrex parts were used during the primary procedure: ar-9120-01 / lot: 170131615 / qty.: 1, ar-9165-20 / lot: 150019408 / qty.: 1, ar-9145-30 / lot: 18.00582 / qty.: 2, ar-9504s-04 / lot: 170101514 / qty.: 1, ar-9501-08p / lot: 170063403 / qty.: 1, ar-9507s / lot: 10189586 / qty.: 1, ar-9502f-36cpc / lot: 170030306 / qty.: 1, ar-9555-06 / lot: 160116810 / qty.: 1, ar-9503s-03 / lot: 170091611 / qty.1.The following arthrex parts were explanted during the (b)(6) 2019 revision procedure and have been returned to arthrex: ar-9555-06 / lot: 160116810 / qty.: 1, ar-9503s-03 / lot: 170091611 / qty.1, ar-9504s-04 / lot: 170101514 / qty.: 1, ar-9120-01 / lot: 170131615 / qty.: 1, ar-9165-20 / lot: 150019408 / qty.: 1, ar-9145-30 / lot: 18.00582 / qty.: 2.
 
Additional Manufacturer Narrative
Complaint not confirmed, no abnormality that may have contributed to the event was observed on the device.A likely cause of the event is poor bone quality.

Brand Name
UNIVERSAL GLENOID - CENTRAL SCREW 20MM
Common Device Name
SHOULDER PROSTHESIS, REVERSE CONFIGURATION
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key9659039
Report Number1220246-2020-01626
Device Sequence Number2783957
Product Code PHX
UDI-Device Identifier00888867057937
UDI-Public00888867057937
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K142863
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Expiration Date04/30/2020
Device Model NumberUNIVERSAL GLENOID - CENTRAL SCREW 20MM
Device Catalogue NumberAR-9165-20
Device Lot Number150019408
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 01/15/2020
Supplement Date Received by Manufacturer01/15/2020
Initial Report FDA Received Date02/03/2020
Supplement Report FDA Received Date03/06/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;